# SDR 2001FA0000292

- Difficulty date: September 5, 2001
- Submitted: September 5, 2001
- Operation: General aviation
- Aircraft: N279ND
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844034
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Cotter Pin
- Part number: AN3105MS24665
- Part serial: NA
- Condition: Missing
- Location: Nlg
- Part time: 599 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: D, J
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT, UPON GEAR RETRACTION THE CFI HEARD A THUMP FROM THE NOSE AREA.THE GEAR UNSAFE LIGHT DIDNT EXTINGUISH. MLG EXTEND WAS ATTEMPTED , DIDNT RECEIVE A NLG DOWN AND LOCKED INDICATION. RETRACTION AND EMERGENCY EXTEND WAS ATTEMPTED. PERFORMED A FLYBY AND WERE INFORMED THE NLG WAS TRAILING. UPON LANDING THE NLG COLAPSED  UPON INSPECT BY MAINT, IT WAS FOUND COTTERPINS WERE MISSING FROM THE NLG SPRING ARM ASSY PIVOT BOLT. ALLOWED THE BOLT TO BACK OUT OF POSITION ALLOW RELEIVING THE TENSION ON THE ARM NOT ALLOWING TO TRAVEL TO FULL DOWN AND LOCK. INSPECTION OF THE BOLT SHOWED NO EVIDENCE OF A BROKEN COTTER PIN OR DAMAGE TO THE THREADS OF THE BOLT. 3 WASHERS REMAINED ON THE THREAD SIDE OF THE BOLT.
